How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask DocHarrison Your Own Question
DocHarrison, Doctor
Category: Mental Health
Satisfied Customers: 301
Experience:  Physician
Type Your Mental Health Question Here...
DocHarrison is online now
A new question is answered every 9 seconds

I have suffered from depression for 12 years or so, and for

Resolved Question:

I have suffered from depression for 12 years or so, and for the last five-seven years I've been taking Celexa 40mg once a day, plus Wellbutrin 300XL once a day. I also take one Cenestin per day (HRT) and Synthroid 50mcg. Recently I was switched from Wellbutrin 300XL to Wellbutrin 75mg SR - two in the am and two at night to switch to a generic. I've also started recently Clonazepam 1 mg twice a day. My problem is I feel my depression has taken over and I cry frequently and feel very depressed and suicidal. Is it the Clonazepam or the change of Wellbutrin.
Submitted: 7 years ago.
Category: Mental Health
Expert:  DocHarrison replied 7 years ago.


It is impossible to tell, but that doesn't matter right now. What matters is that you have relapsed in your depression, and you need to see your doctor ASAP for a medication review and re-evaluation. Since your depression was well-controlled on the 300XL (without the clonazepam, I think a good place to start would be to return to that plan and make adjustments as necessary.


In the meantime, you need to call your doctor and let him know how poorly you are feeling. Don't let this wait any longer!


Good luck, and please click ACCEPT if this information was helpful. Thanks.

Customer: replied 7 years ago.
I was just at my doctor's 2 weeks ago. We switched the wellbutrin to generic because of cost. Is there a difference between the 300 XL and the 75mg four times a day in the way
it works?
Also, I wanted something for anxiety. Is the Klonopin the cause of my crying and
general rotten mood?
Expert:  DocHarrison replied 7 years ago.

The wellbutrin should be the same, but it is reaching different levels in your body because of the dosing schedule. This is possibly the cause, but I doubt it.


I think the Klonopin is more likely the culprit here, and your doctor will likely stop it. If your anxiety is still high, there are other medications to try.


Good luck and please click ACCEPT so I can get credit for my work. Thanks.

DocHarrison and other Mental Health Specialists are ready to help you

Related Mental Health Questions